MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. ENSEAL 45 CM SHAFT, CURVED JAW; ELECTROSURGICAL CUTTING & COAGULATION & ACCESSORIES

ETHICON ENDO-SURGERY, LLC. ENSEAL 45 CM SHAFT, CURVED JAW; ELECTROSURGICAL CUTTING & COAGULATION & ACCESSORIES
Catalog Number NSLX145C
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/17/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Date sent: 11/6/2023.D4 batch #: unknown.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformance were identified.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that during an unknown procedure the tip is broken.Nothing fell into the patient.No patient outcome.
 
Additional Manufacturer Narrative
(b)(4) date sent: 1/12/2024 d4 batch #: a9ch83 investigation summary the product was returned for evaluation.Visual inspection was conducted on the returned device.Visual analysis of the returned sample determined that the device was returned with the shaft broken at the rotational knob area.In addition, a piece of the rotational knob was not returned, the distal guide weld was broken and the wires in this area were damaged.Additionally, the top jaw was not missing.The instrument was connected to a gen11 and it was recognized as expected.No functional testing could be performed due to the condition of the device.No conclusion could be reached as to what could have caused this issue.As part of the quality process, all devices are manufactured, inspected, and released to approved specifications.A manufacturing record evaluation was performed for the finished device ot/batch a9ch83, and no non-conformances were identified.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 1/8/2024.

Brand Name
ENSEAL 45 CM SHAFT, CURVED JAW
Common Device Name
ELECTROSURGICAL CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer (Section G)
ETHICON ENDO SURGERY, INC. (CINCINNATI)
Manufacturer Contact
kate karberg
475 calle c
guaynabo 
3035526892
MDR Report Key18074339
Report Number3005075853-2023-08204
Device Sequence Number7684389
Product Code GEI
UDI-Device Identifier10705036015499
UDI-Public10705036015499
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K172580
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberNSLX145C
Device Lot NumberA9CH83
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/19/2023
Supplement Date Received by Manufacturer12/18/2023
12/18/2023
Initial Report FDA Received Date11/06/2023
Supplement Report FDA Received Date01/08/2024
01/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/15/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GENERATOR.
Patient SexUnknown